advertisement
Question
Posted by: Cuties | 2004/10/31

Trying to conceive

After consulting a fertility clinic I was diagnosed with PCOS. I don't have any pain, hairiness or acne but have put on a lot of weight. I'm taking Metformin for my high insulin level and I've also been told that I have not been ovulating.My doctor suggested I take Clomid for the next six months to get me to ovulate. At this stage I'm actually feeling very deflated, because I'm not very confident that Clomid wil do the trick. Should I just hang in there or is there any additional medication or strategy I could employ? Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

The treatments recommended are correct. In addition, you should try losing weight if you are overweight.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: RDK | 2004/11/01

Hi
If your doctor suggested Clomid, GO FOR IT! You have nothing to lose. I found out last week that I'm pregnant and this was after only 1 course of Clomid. So it certainly worked for me and if you check in the archives it has helped so many women on this forum fall pregnant.
Good luck and keep the faith.

Reply to RDK
Posted by: FH | 2004/11/01

Hi there Cuties

My wife is in the same boat as you are. She was diagnosed with PCOS in April and has been on Glucophage (same thing as Metformin) ever since. We''ve been consulting a dietitian and have both managed to lose quite a bit of weight. The last visit to the fertility doctor's she was supposed to be put onto injections, because they said that Chlomid wouldn't really help in her case.

They couldn't start with the injection treatments, because her insulin level (different from blood glucose level) was waaay too high. In fact it was just over twice the normal range.

We took a break for a month, and are going back to the doc's at her next period to see if there has been any improvement in her insulin levels and if there has been she;ll start with the injections.

Hang in there, I'm sure that your doctors know what they are doing. BTW, which doctors are you consulting ? We are with Vitalab.

Have they recommended that you lose some weight as well ?

Cheers

Reply to FH

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement